Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 100, NWS Buffalo, NY

December 13, 2009

NWS Buffalo, NY issued this small craft advisory at Dec 13, 2009, 4:02 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2009, 4:02 AM EST (09:02 UTC)
Expired
Dec 13, 2009, 10:00 PM EST
In force
18 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

011 
WHUS71 KBUF 130902
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EST SUN DEC 13 2009

...BRISK WINDS EXPECTED ACROSS PORTIONS OF THE LOWER LAKES INTO
THIS EVENING...

.LOW PRESSURE WILL LIFT FROM THE UPPER LAKES INTO NORTHERN QUEBEC
TODAY...WITH A WEAK COLD FRONT CROSSING THE LAKE BY THIS EVENING.
BRISK SOUTHERLIES IN ADVANCE OF THIS LOW WILL TURN SOUTHWESTERLY
THIS AFTERNOON...BEFORE VEERING WESTERLY AND DIMINISHING THIS
EVENING. THIS WILL RESULT IN A PERIOD OF WINDS AND WAVES ABOVE
ADVISORY CRITERIA AT THE EAST ENDS OF BOTH LAKES.

LOZ045-131700-
/O.NEW.KBUF.SC.Y.0100.091213T0902Z-091214T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
402 AM EST SUN DEC 13 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-131700-
/O.NEW.KBUF.SC.Y.0100.091213T0902Z-091214T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
402 AM EST SUN DEC 13 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
2 follow-up statements
128 
WHUS71 KBUF 131504
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1004 AM EST SUN DEC 13 2009

...BRISK WINDS EXPECTED ACROSS PORTIONS OF THE LOWER LAKES INTO
THIS EVENING...

.LOW PRESSURE WILL LIFT FROM THE UPPER LAKES INTO NORTHERN QUEBEC
TODAY...WITH A WEAK COLD FRONT CROSSING THE LAKE BY THIS EVENING.
BRISK SOUTHERLIES IN ADVANCE OF THIS LOW WILL TURN SOUTHWESTERLY
THIS AFTERNOON...BEFORE VEERING WESTERLY AND DIMINISHING THIS
EVENING. THIS WILL RESULT IN A PERIOD OF WINDS AND WAVES ABOVE
SMALL CRAFT ADVISORY CRITERIA AT THE EAST ENDS OF BOTH LAKES.

LOZ045-132315-
/O.CON.KBUF.SC.Y.0100.000000T0000Z-091214T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1004 AM EST SUN DEC 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-132315-
/O.CON.KBUF.SC.Y.0100.000000T0000Z-091214T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1004 AM EST SUN DEC 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
195 
WHUS71 KBUF 132018
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EST SUN DEC 13 2009

...BRISK WINDS EXPECTED ACROSS PORTIONS OF THE LOWER LAKES INTO
THIS EVENING...

.LOW PRESSURE LIFTED FROM THE UPPER LAKES INTO NORTHERN QUEBEC
TODAY...WITH A WEAK COLD FRONT CROSSING THE LAKE LATE THIS
AFTERNOON AND EARLY EVENING. BRISK SOUTHERLIES IN ADVANCE OF THIS
LOW ON LAKE ONTARIO WILL VEER WESTERLY AND DIMINISH THIS EVENING.
THE WESTERLIES ON ERIE WILL ALSO DIMINISH LATER TONIGHT. RESIDUAL
WAVES WILL NECESSITATE SMALL CRAFT ADVISORIES INTO THE EVENING. 

LOZ045-140300-
/O.CON.KBUF.SC.Y.0100.000000T0000Z-091214T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
318 PM EST SUN DEC 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-140300-
/O.CON.KBUF.SC.Y.0100.000000T0000Z-091214T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
318 PM EST SUN DEC 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:42 AM EST, 20 minutes earlier.

Area forecast discussion, Dec 13, 3:42 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST SUN DEC 13 2009

.SYNOPSIS...
LOW PRESSURE WILL LIFT FROM THE UPPER GREAT LAKES INTO QUEBEC
TODAY...BRINGING A ROUND OF PRECIPITATION TO THE AREA. WHILE THE
BULK OF THIS IS EXPECTED TO FALL IN THE FORM OF RAIN...THERE COULD
BE A BRIEF PERIOD OF FREEZING RAIN AT THE ONSET IN THE VALLEYS OF
THE SOUTHERN TIER...FINGER LAKES...AND NORTH COUNTRY. A RIDGE OF
HIGH PRESSURE WILL BRING A DRY DAY MONDAY...BEFORE THE NEXT AREA OF
LOW PRESSURE ARRIVES BY LATE MONDAY AND BRINGS ANOTHER CHANCE OF
PRECIPITATION...WITH COLDER AIR THEN RETURNING FOR MIDWEEK ALONG
WITH RENEWED LAKE EFFECT SNOWS SOUTHEAST OF THE LAKES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN CONCERN FOR TODAY IS THE POTENTIAL FOR FREEZING RAIN IN THE
INTERIOR VALLEYS OF WESTERN NEW YORK...WITH A VERY MARGINAL
SITUATION SETTING IN. IN THE END...DECIDE TO ISSUE A FREEZING RAIN
ADVISORY FOR INTERIOR SECTIONS...BUT NOT THE BUFFALO AND ROCHESTER
METRO AREAS. SOUNDINGS ARE COMPLEX (AND CHANGE QUICKLY) SO
CONFIDENCE IN EXACT PRECIPITATION TYPE IS LOW...BUT DO EXPECT AT
LEAST VALLEYS IN THE ADVISORY AREA WILL SEE SOME FREEZING RAIN THIS
MORNING...BEFORE THE CHANGEOVER.

AT 300 AM...TEMPERATURES ARE BELOW FREEZING ACROSS MOST OF THE
CWA...WITH SIGNIFICANTLY COLDER TEMPERATURES IN SOME OF THE INTERIOR
VALLEYS...WITH SOME MESONET SITES IN THE LOWER TEENS. IT SEEMS THE
FRESH SNOWPACK HELPED IN SOME SPOTS...IN LOOKING AT THE COLDEST
TEMPS IN CATTARAUGUS/ALLEGANY/LEWIS COUNTIES. INDEED THESE
TEMPERATURES WILL RISE...BUT SLOWING THIS WILL BE A STRONG INVERSION
WHICH IS FORECAST TO ALREADY BE IN PLACE AT 1000 FT...WHERE IF THE
NAM HAS ITS WAY BUFFALO IS ALREADY AT +3C. COUNTERING THE COLD
TEMPERATURES IN PLACE...AND THE LIKELY INITIAL STRUGGLE FOR TEMPS TO
RISE...IS THE SLIGHTLY LATER START TIME IN PRECIP. LOOKING
UPSTREAM...ITS THE NAM THAT ACTUALLY IS SLIGHTLY SUPERIOR IN TERMS
OF START TIME. WHILE THE NAM MAY BE A TAD SLOW...FEEL IT IS
CLOSER...WITH PRECIPITATION EXPECTED TO CROSS THE STATE LINE INTO
WESTERN NEW YORK AROUND 800 AM. WITH WARMER AIR LITERALLY 1000 FT
AWAY IN THE MOUNTAIN VALLEYS...THE RACE IS ON BETWEEN THE
PRECIPITATION AND MIXING. EXPECT A PERIOD OF FREEZING RAIN IN THE
MOUNTAIN VALLEYS...THUS WILL ISSUE THE ADVISORY FOR
CHAUTAUQUA/CATTARAUGUS/WYOMING/LIVINGSTON/ALLEGANY COUNTIES FOR THIS
MORNING. DO NOT EXPECT ANY FREEZING RAIN ALONG THE ERIE SHORELINE...WITH
DUNKIRK ALREADY ABOVE FREEZING. OUTSIDE OF THE MOUNTAIN VALLEYS
(INCLUDING THE BUFFALO AND ROCHESTER METRO AREAS) EXPECT WARMER AIR
WILL WIN THE RACE...AS SOUTHERLY WINDS FLOW UP LAKE ERIE. IN THE
NORTH COUNTRY...DO EXPECT COLD AIR TO HANG IN WELL INTO THE DAY AS
WELL...HOWEVER SOUNDING IS MUCH COOLER ALOFT...WITH SLEET/SNOW A
MORE LIKELY P-TYPE AT ONSET...WITH BOUNDARY LAYER ISSUES CAUSING THE
EVENTUAL CHANGE TO RAIN. CAN SEE AN INCH OR TWO OF SNOW IN PARTS OF
THE NORTH COUNTRY...THOUGH WARMER AIR SHOULD CHANGE THINGS OVER
BEFORE TOO MUCH ADDS UP...KEEPING THIS SHORT OF ANY ADVISORY
CRITERIA.

OTHERWISE...UPSTREAM RADAR SHOW PATCHES OF PRECIPITATION...
SUPPORTING THE PSEUDO-CONVECTIVE LOOK BOTH THE NAM/GFS MODEL QPF
FIELDS SHOW. BY THE WAY...BOTH AGREE ITS THE PRECIPITATION IN
INDIANA/OHIO WHICH WILL STREAM INTO SOUTHERN ONTARIO/WESTERN NEW
YORK THIS MORNING...THEN REDEVELOP EAST...WITH THE HEAVIEST QPFS IN
SOUTHERN AND EASTERN PORTIONS OF THE CWA. QPFS HERE ARE EXPECTED TO
RUN 0.50 TO 1.00...WITH SIGNIFICANTLY LESSER AMOUNTS NORTH AND
WEST...GENERALLY 0.25 TO 0.50.

FOR HIGHS TODAY...END UP FAIRLY CLOSE TO GUIDANCE...THOUGH DO SLOW DOWN
THE WARMING...WITH HIGHS EXPECTED LATE IN THE DAY.

FOR TONIGHT...OUTSIDE OF LINGERING MIXED PRECIPITATION IN THE NORTH
COUNTRY THIS EVENING...EXPECT IT TO BE DRY AS THE TROF PASSES TO THE
EAST. FAIRLY GOOD CONSENSUS AMONG THE NAM/GFS BUFKIT FORECASTS FOR
TONIGHT THAT MOISTURE WILL REMAIN TRAPPED BENEATH AN
INVERSION...KEEP SKIES MOSTLY CLOUDY. WHILE THIS WILL PREVENT
RADIATIONAL COOLING FOR THE MOST PART...ANY AREAS THAT DO BREAK OUT
WILL LIKELY COOL 5 TO 8 DEGREES BELOW GOING FORECAST...THOUGH BREAKS
IN THE CLOUDS SHOULD BE FAIRLY ISOLATED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
ON MONDAY...MODEST SURFACE RIDGING OVER NEW YORK STATE WILL SLIDE
EASTWARD TO THE NEW ENGLAND COAST...ALLOWING THE NEXT PACIFIC-BASED
LOW PRESSURE SYSTEM TO APPROACH THE AREA FROM THE UPPER MISSISSIPPI
VALLEY. CLOUDS ASSOCIATED THIS FEATURE WILL BEGIN OVERSPREADING THE
AREA DURING THE MORNING...WHICH MAY RESULT IN A MOSTLY CLOUDY DAY IF
ANY LEFTOVER LOW CLOUDS AT THE START OF THE PERIOD DO NOT DISSIPATE
QUICKLY ENOUGH. BY LATE IN THE DAY...THE 00Z NAM/GFS/ECMWF/GEM
REGIONAL MODELS ALL NOW SUGGEST THAT THIS SYSTEM SHOULD BE CLOSE
ENOUGH TO BRING AT LEAST A LOW CHANCE OF PRECIP TO THE COUNTIES
ALONG THE NORTHWESTERN PERIPHERY OF OUR CWA... CONTINUING A FASTER
TREND WITH THIS SYSTEM THAT BEGAN YESTERDAY. ACCORDINGLY...FEEL IT
PRUDENT TO INSERT AT LEAST LOW CHANCE POPS FOR THESE AREAS BY LATE
MONDAY AFTERNOON. AS FOR PTYPE...A MILD SOUTHERLY AT THE LOW LEVELS
OF THE ATMOSPHERE SHOULD RESULT IN WARM ENOUGH TEMPERATURES FOR ALL
LIQUID AT THE TIME OF PRECIPITATION ONSET...SO WILL SIMPLY END
THE DAY WITH A CHANCE OF RAIN SHOWERS.

THIS SYSTEM WILL QUICKLY WORK ACROSS NEW YORK STATE DURING THE
COURSE OF MONDAY NIGHT...WITH THE BULK OF ITS LIMITED PRECIP
CROSSING THE AREA DURING THE EVENING IN ASSOCIATION WITH A 40 KT
SOUTHWESTERLY LOW LEVEL JET. WILL CONTINUE WITH LIKELY POPS IN THE
EVENING...FOLLOWED BY A DIMINISHING TREND TO CHANCE POPS OVERNIGHT
AS THE MAIN BATCH OF JET-INDUCED FORCING PASSES OFF TO OUR EAST.
GENERALLY MILD TEMPERATURES AT THE SURFACE AND ALOFT SHOULD STILL
SUPPORT THE BULK OF THIS FALLING IN THE FORM OF RAIN...WITH SOMEWHAT
COOLER READINGS POSSIBLY SUPPORTING SOME SNOW ACROSS THE NORTH
COUNTRY. THAT SAID...QPFS ARE EVEN LIGHTER NOW /GENERALLY NO MORE
THAN 0.10-0.15/...SO THIS WOULD TRANSLATE INTO AN INCH OR TWO OF
ACCUMULATION AT WORST.

AS THE LOW PASSES EAST ACROSS NEW ENGLAND AND OUT TO SEA ON
TUESDAY...COLDER AIR WILL BEGIN MAKING ITS RETURN TO THE REGION IN
CONJUNCTION WITH RENEWED TROUGHING ALOFT. 850 MB TEMPS NOW LOOK TO
DROP TO AS COLD AS -10C TO -12C BY EVENING...WHICH WILL FIRST RESULT
IN ANY LINGERING RAIN SHOWERS CHANGING TO SNOW SHOWERS DURING THE
DAY...FOLLOWED BY THE DEVELOPMENT OF SOME LAKE SNOWS BY LATE
AFTERNOON. THE  WEST-NORTHWESTERLY LOW LEVEL FLOW SHOULD INITIALLY
FOCUS THE LAKE SNOWS ON AREAS EAST-SOUTHEAST OF THE LAKES...WITH
SOME MINOR ACCUMS BECOMING POSSIBLE IN THESE AREAS BY EVENING. AS
SUCH...HAVE INCREASED POPS TO LIKELY IN THESE AREAS BY LATE IN THE
DAY...WITH THE COLD WNW FLOW SUPPORTING GENERAL CHANCE POPS
ELSEWHERE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MUCH COLDER AIR FLOODS BACK INTO THE REGION TUESDAY NIGHT AND
WEDNESDAY AS A LONGWAVE TROUGH BECOMES RE-ESTABLISHED ACROSS THE
GREAT LAKES AND NORTHEAST...WITH 850MB TEMPS EVENTUALLY BOTTOMING
OUT AROUND -15C ACROSS FAR WESTERN NEW YORK...AND AS LOW AS -20C
ACROSS THE NORTH COUNTRY. THIS WILL RESULT IN ANOTHER PERIOD OF
BELOW NORMAL TEMPS DURING THE FIRST HALF OF THIS PERIOD...ALONG WITH
MORE LAKE EFFECT SNOW. UNLIKE THE LAST EVENT...ALL INDICATIONS IN
MODEL AND ENSEMBLE GUIDANCE IS FOR A NORTHWEST FLOW EVENT THIS TIME.
EXPECT MOST OF THE SNOW TO FALL ACROSS CHAUTAUQUA AND WESTERN
CATTARAUGUS COUNTIES OFF LAKE ERIE...AND FROM ORLEANS COUNTY EAST TO
OSWEGO COUNTY AND INLAND TO ONTARIO COUNTY OFF LAKE ONTARIO. WITH
TEMPS ALOFT REMAINING UNCHANGED FROM THIS TIME YESTERDAY...HAVE
ELECTED TO LOWER TEMPS A FEW MORE NOTCHES FROM CONTINUITY FOR BOTH
WEDNESDAY AND THURSDAY.

BY THURSDAY AND FRIDAY...WEAK RIDGING WILL BE SLOWLY PUSHING EAST
INTO THE LOWER LAKES. THIS SHOULD ALLOW THE LAKE SNOWS TO GRADUALLY
DIMINISH...THOUGH THERE WILL STILL BE ENOUGH OF A NORTHWEST FLOW OF
COLD AIR TO WARRANT AT LEAST CHANCE POPS SOUTHEAST OF BOTH LAKES. AT
THIS POINT...THE NEXT GENERAL CHANCE OF SNOW SHOWERS LOOKS TO HOLD
OFF UNTIL AT LEAST SATURDAY.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS  WILL PREVAIL INTO THE MORNING. EXPECT LIGHT RAIN TO
ENTER FROM SW TO NE BETWEEN 12Z AND 18Z. JHW/ART MAY BRIEFLY
MIX...OTHERWISE ALL RAIN EVENT EXPECTED. CIGS/VSBY SHOULD LOWER TO
IFR/MVFR IN MOST SITES. TONIGHT...EXPECT LINGERING CIGS TO BE AN
ISSUE...WITH MVFR THE LIKELY PREDOMINANT GROUP.

OUTLOOK...
MONDAY...VFR.
TUESDAY...VFR/MVFR WITH CHANCE OF SHOWERS.
WEDNESDAY...VFR/MVFR IN SNOW SHOWERS.

&&

.MARINE...
ELONGATED LOW PRESSURE WILL LIFT FROM THE UPPER GREAT LAKES INTO
QUEBEC TODAY...WITH MODEST TO BRISK SOUTHERLIES TURNING
SOUTHWESTERLY THIS AFTERNOON...BEFORE VEERING TO WESTERLY AND
DIMINISHING THIS EVENING. THIS WILL RESULT IN CONDITIONS REACHING
ADVISORY CRITERIA AT THE EAST ENDS OF BOTH LAKES ERIE AND ONTARIO
DURING THIS PERIOD...SO WILL BE HOISTING SMALL CRAFT ADVISORIES FOR
BOTH OF THESE AREAS...WHICH WILL RUN INTO THIS EVENING UNTIL WAVES
HAVE A CHANCE TO SUBSIDE. OTHERWISE...EXPECT CONDITIONS TO REMAIN
BELOW SCA CRITERIA THROUGH TONIGHT...WITH THE NEXT CHANCE OF
ADVISORY-LEVEL CONDITIONS NOT DUE TO ARRIVE UNTIL TUESDAY NIGHT.

&&

.HYDROLOGY...
LAST WEEKS LAKE EFFECT STORM DEPOSITED THE HEAVIEST SNOWS OVER
THE HEADWATERS OF THE BUFFALO CREEKS...WITH SWES IN THE 1 TO 2
INCH RANGE ACROSS SOUTHERN ERIE AND WYOMING COUNTIES. MUCH OF THE
0.5 INCH QPF EXPECTED THIS AFTERNOON WILL BE ABSORBED IN THE
SNOWPACK...BUT SOME DECENT RUNOFF IS POSSIBLE...ESPECIALLY IF
TEMPS REACH THE LOWER 40S. LOOK FOR SOME SIGNIFICANT RISES IN THE
CREEKS...BUT THEY SHOULD STAY WITHIN BANKFUL. IT SHOULD THEN GET
COLD ENOUGH TONIGHT TO SLOW ANY RUNOFF...WITH MORE MODERATE
THAWING THEN EXPECTED ON MONDAY. SNOWPACK ALSO EXISTS IN THE BLACK
RIVER BASIN...WHERE A SIMILAR SCENARIO SHOULD PLAY OUT. THIS
SITUATION WILL BE MONITORED OVER THE NEXT COUPLE OF DAYS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZING RAIN ADVISORY FROM 8 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR NYZ012-013-019>021.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
         LOZ045.

&&

SYNOPSIS...JJR
NEAR TERM...APFFEL
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL/WCH
MARINE...JJR
HYDROLOGY...SFM/JJR
Hazardous weather outlook, Dec 12, 3:10 PM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EST SAT DEC 12 2009

NYZ001>008-010>014-019-085-131015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
SOUTHERN ERIE-
310 PM EST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ020-021-131015-
CATTARAUGUS-ALLEGANY-
310 PM EST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN MAY START AS A BRIEF PERIOD OF FREEZING RAIN SUNDAY MORNING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-131015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
310 PM EST SAT DEC 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:02 AM ESTFreezing Rain AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more11 hr

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.